BIROn - Birkbeck Institutional Research Online

    The complexity of two graph orientation problems

    Eggemann, N. and Noble, Steven (2012) The complexity of two graph orientation problems. Discrete Applied Mathematics 160 (4-5), pp. 513-517. ISSN 0166-218X.

    Full text not available from this repository.

    Abstract

    We consider two orientation problems in a graph, namely the minimization of the sum of all the shortest path lengths and the minimization of the diameter. Our main result is that for each positive integer , there is a linear-time algorithm that decides for a planar graph whether there is an orientation for which the diameter is at most . We also extend this result from planar graphs to any minor-closed family not containing all apex graphs. In contrast, it is known to be NP-complete to decide whether a graph has an orientation such that the sum of all the shortest path lengths is at most an integer specified in the input. We give a simpler proof of this result.

    Metadata

    Item Type: Article
    School: Birkbeck Faculties and Schools > Faculty of Science > School of Computing and Mathematical Sciences
    Depositing User: Administrator
    Date Deposited: 06 Jan 2023 14:22
    Last Modified: 09 Aug 2023 12:54
    URI: https://eprints.bbk.ac.uk/id/eprint/50373

    Statistics

    Activity Overview
    6 month trend
    0Downloads
    6 month trend
    79Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item